It's All in the Syringe
Weingart SN. AHRQ WebM&M [serial online]. August 2006.
In the office, a man with diabetes has high blood sugar, and the nurse practitioner orders insulin. After administration, she discovers that she has injected the insulin with a tuberculin syringe rather than an insulin syringe, resulting in a 10-fold overdose.
Free full text
Weber RJ. AHRQ WebM&M [serial online]. May 2006.
Right? Left? Neither!
Howell EA, Chassin MR. AHRQ WebM&M [serial online]. May 2006.
Kayser SR. AHRQ WebM&M [serial online]. February 2007.
ISMP medication error report analysis.
Cohen MR. Hosp Pharm. 2006;41:725-728.
View all related resources...
Find Related Resources by...
Setting of Care
Ambulatory Clinic or Office
Facility and Group Administrators
Approach to Improving Safety
Root Cause Analysis
Read Back Protocols
Produced for the
Agency for Healthcare Research and Quality
team of editors
University of California, San Francisco
with guidance from a prominent
. The AHRQ PSNet site was designed and implemented by Silverchair.
Contact AHRQ PSNet
Terms & Conditions
Freedom of Information Act
The White House
USA.gov: U.S. Government Official Web Portal
Agency for Healthcare Research and Quality • 540 Gaither Road Rockville, MD 20850 • Telephone: (301) 427-1364